Excessive Heat, Osage
- When
- July 14, 9:00 AM CST to 6:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
A ridge of high pressure in the middle and upper atmosphere centered over northern Texas promoted strong subsidence across eastern Oklahoma on July 14th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A ridge of high pressure in the middle and upper atmosphere centered over northern Texas promoted strong subsidence across eastern Oklahoma on July 14th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees. Overnight low temperatures only fell into the upper 70s to near 80, allowing little relief from the heat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 14, 3:45 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUL 14 2015
.DISCUSSION...
THIRD STANDARD DEVIATION DEWPOINTS WILL CONTRIBUTE
TO ANOTHER DAY OF 102-112 HEAT INDEX READINGS THIS
AFTERNOON. EXPECT TODAY TO MIRROR YESTERDAY MINUS
PLUS A DEGREE OR SO. WARM OVERNIGHT TEMPS...80+ AT
TUL MLC FSM GMJ AT 4AM... COMPOUNDING HEAT IMPACT.
WARM MID LEVEL TEMPS..AND H500 CENTERED JUST SOUTH
OF OUR FORECAST AREA SHOULD KEEP KANSAS CONVECTION
NORTH OF THE OK/KS BORDER TODAY. SHORT TERM HRRR
TRYING TO DEVELOP LATE DAY THUNDER OVER NORTHWEST
ARKANSAS..MUCH LIKE LAST WEEK. LAST WEEK GENERALLY
LESS THAN 10 PERCENT COVERAGE RESULTED. CAN NOT
RULE OUT A COUPLE CELLS IN..BENTON CARROLL MADISON
COUNTIES BUT NOT WORTHY OF 20 POP AT THIS TIME.
JUST SLIGHTLY COOLER DRIER WEDNESDAY AND THURSDAY
INTO THE WEEKEND WITH HEAT INDEX LEVELS JUST SHORT
OF OR AROUND 105 HEAT ADVISORY CRITERIA.
ADDITIONAL HEAT ARRIVES EARLY NEXT WEEK WHEN H850
TEMPS AGAIN EXCEED PLUS 25. SUMMER TIME. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 79 97 77 / 10 10 0 10
FSM 98 76 98 74 / 0 10 10 10
MLC 96 75 94 73 / 0 0 0 10
BVO 98 72 96 70 / 10 10 10 10
FYV 94 72 92 69 / 10 10 10 10
BYV 94 73 93 72 / 10 10 10 10
MKO 96 74 94 72 / 10 10 0 10
MIO 96 74 96 72 / 10 10 10 10
F10 96 75 95 73 / 10 0 0 10
HHW 96 74 94 73 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053-063-068-
069-073-075-076.
EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR OKZ054>062-064>067-070>072-074.
HEAT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ054>062-
064>067-070>072-074.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002-010-011.
EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ARZ019-020-029.
HEAT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR ARZ019-020-029.
&&
SHORT TERM...07
LONG TERM....21HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT TUE JUL 14 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT TUE JUL 14 2015
...DANGEROUS HEAT CONTINUES TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID MORNING THROUGH EARLY EVENING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA THROUGH WEST
CENTRAL ARKANSAS.
DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE RESULTING IN AFTERNOON
HEAT INDEX VALUES OF 105 TO 112 DEGREES. ADDITIONALLY...NEAR
FULL SUNSHINE AND LIGHT WINDS WILL FURTHER ADD TO THE HEAT
STRESS CONDITIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
TEMPERATURES MAY COOL SLIGHTLY THROUGH MID WEEK HOWEVER
AFTERNOON HEAT INDEX VALUES WILL STILL APPROACH 105
DEGREES ACROSS PORTIONS OF THE AREA. HOT AND HUMID
CONDITIONS WILL LIKELY PERSIST THROUGH NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584762, 584763, 584764, 584765, 584766, 584767, 584768, 584769, 584770, 584771, 584772, 584773, 584774, 584775, 584776, 584777, 584778.